Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hey everyone,

I was just recently put on 40 mg a day of Isotretinoin under the brand name Amnesteem about a week ago by my dermatologist for my mild/moderate acne. She suggested it after I told her it was difficult for me to even look at myself in the mirror and go out, despite it being mild/moderate acne. I'm about 8 days into it and I have a few questions:

How long is the initial breakout supposed to last? Like I said, I only have mild/moderate acne and am on 40 mg a day, but I know everyone is different. I started noticing a few more zits pop up here and there, more so than I normally get. How has everyone else's experience been with the initial breakout?

Does the dryness of the skin stay with you throughout the entire course? Or does it go away like the initial breakout hopefully will?

Is it safe to take fish oil and a multivitamin WITHOUT Vitamin A? I also take kre-alkalyn, a pH correct form of creatine; is that safe to take too?

Sorry for the overwhelming amount of questions! Any answers would be greatly appreciated. Thanks!

Share this post


Link to post
Share on other sites

These are all questions you should ask your derm, but for now I will do my best to answer these from my personal experience taking the medicine.

-Breakout length varies from individual to inidividual; my breakout lasted about a month. As for my experience I was happy to get an initial breakout to be honest, It meant the medicine was working and I knew that i needed to go through that to get better and I eventually did.

- The dryness should stay with you throughout the course and you want that! Again, it means the medicine is working :) My stayed with me my whole course but went away after taking the medicine.

-I'm not sure about fish oil, as far as a multivitamin good luck finding one wihtout Vitamin A. I don't think there is one on the market other than a pill called 'ebA' which you can buy online.

Share this post


Link to post
Share on other sites

I was one of the lucky ones who suffered no IB, for the first two weeks I felt like I had bad sunburn but that settled down and the only side effects I had were dry skin and lips which were easily managed with moisturiser and lip balm. My hair fell out quite a bit at the start (I started on 20 mg) and again when I was bumped up to 40.

I've only just finished did 2 months on 20 mg and 4 on 40. They don't seem to like you to stay on it too long in the uk, when I mentioned the whole minimum dosage thing I was told "oh we don't do it like that here" :-S

One thing I really loved about roaccutane though was that I went from washing my hair every day to once a week! I shall certainly miss that when things return to normal........

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×